MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH OFFSET ADAPTER 4MM; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH OFFSET ADAPTER 4MM; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 6478-6-490
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/05/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.H3 other text : not available.
 
Event or Problem Description
The following was reported, "5th june case: the femoral component was removed and the stem had fractured off at the junction of the 4mm offset adapter.The tibial component was retained and a gmrs distal femoral construct was implanted.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event regarding crack/fracture involving a duracon adapter was reported.The event was confirmed via evaluation of the returned device.Method & results: product evaluation and results: visual inspection: visual inspection of the returned devices indicated that the offset adapter has fractured where the bolt meets the body of the device.Extensive mechanical damage is visible on the fractured surfaces as the areas appear smooth and worn, consistent with the fractured surfaces pressing against each other while implanted.Additional damage in the form of black discoloration is visible on the body of the offset adapter, which appears consistent with the head of the bolt articulating against the body of the adapter either after or leading up to final fracture.Clinician review: no medical records were received for review with a clinical consultant.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to fracture of the stem adapter.Visual inspection of the returned devices indicated that the offset adapter has fractured where the bolt meets the body of the device.Extensive mechanical damage is visible on the fractured surfaces as the areas appear smooth and worn, consistent with the fractured surfaces pressing against each other while implanted.Additional damage in the form of black discoloration is visible on the body of the offset adapter, which appears consistent with the head of the bolt articulating against the body of the adapter either after or leading up to final fracture.Further information such as pre- and post-operative x-rays and the revision operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
OFFSET ADAPTER 4MM
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
EI   NA
Manufacturer Contact
brad curtis
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17213348
Report Number0002249697-2023-00723
Device Sequence Number7241071
Product Code KRO
UDI-Device Identifier07613327050257
UDI-Public07613327050257
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K973164
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2016
Device Model Number6478-6-490
Device Catalogue Number64786490
Device Lot NumberS3JCC
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/06/2023
Supplement Date Received by Manufacturer09/13/2023
Initial Report FDA Received Date06/27/2023
Supplement Report FDA Received Date10/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/02/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown